MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported via united states of america health authority that following an intraocular lens (iol) implant procedure, the patient experienced glare, halos, shadows, positive and negative dysphotopsia, inability to see distant and hazy vision.Reporter was dissatisfied with design of iol.Additional information has been requested and received stating that started noticing symptoms on the day of the iol implant in the left eye.The patient made numerous visits to the surgeon and other optometrists and tried prescription glasses and over the counter glasses.The patient had a vitrectomy and a yag laser on the affected eye to try to make it tolerable.The patient experienced symptoms include extreme bright starbursts snowflakes on all lights, a hazy, foggy gauzy look to everything.The patient cannot drive due to glare off of other vehicles and no clear distance vision.In door lighting in stores, restaurants and offices was awful, patient just stay at home.Going anywhere at night where there are car lights or anything else lit up was not doable.Next step was to have the very risky surgery of exchanging the company lens for a mono focal iol.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed, and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reporter was the patient.The patient information brochure was provided.The file will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.2., b.5.And d.6.B.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
Additional information has been received from consumer via call stating that the iol was exchanged for another model different diopter from same company lens, 2 years 10 days following the initial implant procedure.

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21742983
Report Number1119421-2025-00886
Device Sequence Number4109361
Product Code MFK
UDI-Device Identifier00380652413695
UDI-Public(01)00380652413695(17)241220(11)210729(10)15241346
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.225
Device Lot Number15241346
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer05/13/2025
06/27/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date06/05/2025
07/22/2025
Date Device Manufactured07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR
Patient SexFemale